Alert archive / Florida / Areal Flood Warnings in 2021
Areal Flood Warning 3, NWS Melbourne, FL
NWS Melbourne, FL issued this areal flood warning at Aug 3, 2021, 3:22 PM EDT for Saint Lucie County, Florida. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2021, 3:22 PM EDT (19:22 UTC)
- Expired
- Aug 3, 2021, 5:15 PM EDT
- In force
- 113 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 91 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 947 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
686
WGUS42 KMLB 031922
FLWMLB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Melbourne FL
322 PM EDT Tue Aug 3 2021
FLC111-032115-
/O.NEW.KMLB.FA.W.0003.210803T1922Z-210803T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Lucie FL-
322 PM EDT Tue Aug 3 2021
The National Weather Service in Melbourne has issued a
* Flood Warning for Urban area and small stream in...
East Central St. Lucie County in east central Florida...
* Until 515 PM EDT.
* At 322 PM EDT, Doppler radar and automated rain gauges indicated
heavy rain due to thunderstorms. Flooding is ongoing or expected
to begin shortly in the warned area. Between 3.5 and 4.5 inches of
rain have fallen.
* Some locations that will experience flooding include...
White City, Port Saint Lucie River Park, Indian River Estates,
Saint Lucie West, and Fort Pierce South.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2731 8041 2734 8040 2738 8038 2739 8037
2740 8034 2741 8031 2732 8026 2730 8030
2729 8032 2729 8038 2730 8040 2730 8041
$$
RodriguezWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this areal flood warning went out at Aug 3, 10:43 AM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Aug 3, 10:43 AM EDT, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1043 AM EDT Tue Aug 3 2021 .DISCUSSION... ...Higher Strong Storms Coverage Continues Through Mid Week... Active weather already occurring across sections of east central FL. Light rain continues over the northern counties but as the Treasure Coast and neighboring counties stayed under partly cloudy skies this morning, showers and storms have developed already and were moving to the northeast. A PWAT of 1.91 inches was observed from this morning's sounding at the Cape and surface CAPE above 2,000J/kg. The afternoon looks to be another active one, with increasing coverage of showers and storms moving from west to east. These will have the potential to develop and quickly produce strong gusty winds. The stronger ones will produce gusts of 40 to 50 mph, locally heavy rainfall and frequent lightning strikes. High temps will be reaching the lower 90s and for areas with early rain activity, these might stay in the upper 80s. && .AVIATION... Light rain coverage has diminished across the northern terminals but it will still affect KMCO and KISM through late morning. Over Osceola southward to Martin county, a few shower and storms have developed this morning and are moving to the northeast, possibly affecting KFPR/KSUA. For the rest of the day, coverage of storms will increase from west to east. Most of the TAFs have tempos and these will be adjusted as the day progresses. Storms will have the potential to reduce visibilities in heavy rain, produce gusty winds of 35 to 45 kt and frequent lightning. Activity should decrease from west to east in the evening, returning to VFR. && .MARINE... Showers and storms will continue to impact the waters east of the Treasure Coast as these move to the northeast, producing gusty winds and higher seas. Otherwise, south winds 10-15 kt increasing in the afternoon to 15-20 kt and seas 2-3 ft. Operators of small craft should exercise caution. && .PRELIMINARY POINT TEMPS/POPS... DAB 85 74 88 74 / 70 40 80 30 MCO 89 75 90 74 / 70 40 80 30 MLB 91 75 91 75 / 70 50 80 30 VRB 91 74 91 74 / 70 50 70 30 LEE 84 76 87 75 / 70 40 80 30 SFB 85 75 89 74 / 70 40 80 30 ORL 88 76 89 76 / 70 40 80 30 FPR 90 74 91 74 / 70 50 70 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Negron/Rodriguez
Hazardous weather outlook, Aug 3, 11:23 AM EDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1123 AM EDT Tue Aug 3 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-040100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1123 AM EDT Tue Aug 3 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and storms will develop into the evening, moving east to northeast around 15 to 20 mph across east central Florida and offshore. Main storm threats will be frequent lightning strikes, strong wind gusts up to 40 to 50 mph, and locally heavy rainfall. However, can't rule out an isolated severe storm or two, producing damaging winds around 60 mph. Also, a brief funnel cloud or weak tornado could be possible with storms that interact with the east coast sea breeze toward Brevard County and the Treasure Coast this afternoon. .FLOOD IMPACT... Some slower moving and persistent storms will be capable of producing locally heavy rainfall amounts up to 2 to 3 inches in a short period of time. This could lead to standing water issues on area roadways and across poor drainage areas. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous showers and storms will develop this afternoon and continue into the evening. Some stronger storms will be capable of producing wind gusts near or in excess of 34 knots across inland lakes or as they push eastward and offshore. .WATERSPOUT IMPACT... A brief waterspout will be possible from storms that push offshore of Brevard County and the Treasure Coast this afternoon. .WIND AND SEA IMPACT... South to southwest winds will increase to 15 to 20 knots this afternoon and evening over the offshore waters and also nearshore, south of Sebastian Inlet. Small craft should exercise caution if venturing into this portion of the adjacent Atlantic waters. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered to numerous afternoon and evening lightning storms will continue through late week. Some stronger storms will be possible each day, with the main threats including frequent cloud to ground lightning strikes, torrential downpours, and wind gusts up to 40 to 50 mph. Localized poor drainage flooding is possible in areas that receive heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Negron/Weitlich
In the hours before
Local storm report, Aug 3, 2:22 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
222 PM EDT TUE AUG 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST 3 ENE GIFFORD 27.69N 80.37W
08/03/2021 M40 MPH Indian River FL MESONET
TEMPEST STATION AT S CAMELIA CT MEASURED A WIND GUST OF
35KT/40MPH FROM THE SOUTH.
&&
REHLocal storm report, Aug 3, 2:37 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
237 PM EDT TUE AUG 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST 6 WSW FORT PIERCE 27.42N 80.41W
08/03/2021 M50 MPH St. Lucie FL MESONET
TEMPEST STATION AT TALL PINE ST MEASURED A WIND GUST OF
43KT/50MPH FROM THE EAST.
&&
REHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:26 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 3, 2:42 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 2 hr |
| Aug 3, 3:27 PM EDT | Special Weather Statement | MLB | Osceola | 33 min |
| Aug 3, 3:42 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 3, 3:48 PM EDT | Special Weather Statement | MLB | Brevard | 42 min |
| Aug 3, 4:27 PM EDT | Special Weather Statement | MLB | Brevard | 33 min |
| Aug 3, 4:30 PM EDT | Special Marine Warning | MLB | 60 min | |
| Aug 3, 4:44 PM EDT | Areal Flood Advisory | MLB | Brevard | 2 hr |
| Aug 3, 4:55 PM EDT | Areal Flood Warning | MLB | Brevard | 95 min |
| Aug 3, 7:23 PM EDT | Special Marine Warning | MLB | 52 min | |
| Aug 3, 7:31 PM EDT | Special Marine Warning | MLB | 59 min | |
| Aug 3, 7:38 PM EDT | Special Weather Statement | MLB | Seminole | 22 min |
Nearby
Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.